Acute Myocardial Infarction in a Young Man Using Anabolic Steroids

Angiology. Jun-Jul 2008;59(3):376-8. doi: 10.1177/0003319707304883. Epub 2008 Apr 2.

Abstract

Anabolic-androgenic steroids are used worldwide to help athletes gain muscle mass and strength. Their use and abuse is associated with numerous side effects, including acute myocardial infarction (MI). We report a case of MI in a young 31-year-old bodybuilder. Because of the serious cardiovascular complications of anabolic steroids, physicians should be aware of their abuse and consequences.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Anabolic Agents / adverse effects*
  • Angioplasty, Balloon, Coronary / instrumentation
  • Coronary Angiography
  • Humans
  • Male
  • Myocardial Infarction / chemically induced*
  • Myocardial Infarction / diagnostic imaging
  • Myocardial Infarction / therapy
  • Stents
  • Steroids / adverse effects*
  • Treatment Outcome
  • Weight Lifting*

Substances

  • Anabolic Agents
  • Steroids